Has anyone had a problem with old scars turning almost a black color. My RSD is in both hands and my right arm up to my neck which I received after having carpel tunnel surgeries. There has been so many things in my body go haywire, but one of them is on both my legs any scars that I have has turned to a dark dark color almost a solid black. Even the tinyiest ones look like little black dots on my legs. Also, for the past month or so the sweating and chills have really gotten bad. I only get about an hour sleep at a time lately, I wake up sweating so bad, my entire body, so I throw the covers off and lay there a few minutes and then I get the chills all over, then back to the covers. Is like a cold sweat then, its horrible. This goes on all night, also happens during the day. Have learned to put other clothes next to the bed so I can change. During the day I have to really be careful when going somewhere to make sure I wear layers so I can shed them when I need to. One day I had only a sweat shirt on and I had to take it off in the car. Only had a bra on at that point, but just could not stand it. Only lasted few minutes though. I have a dr. appt this morning with my pm for an epidural and I am going to see if he knows if it is part of the RSD or the medicine. I take morphine 30mg 3x day and percocet 10mg 4 x day. Also have been getting migraines the past week or so. Nothing has stopped the pain for them. Just wondering if anyone else has had any of these problems.
I personally think that all the symptoms you are describing are related to the RSD. I've heard others complain about migraines and headaches too. I don't have them myself. The color changes on the scars happens to me too. The sweating definitely happened to me until I got a pump. Besides morphine, my pump has bupivicaine in it and ever since I had that put in, the sweating has stopped. I think it has to do with the bupivicaine. It's kind of like a constant block and besides helping with the sweating, it helps with the color and temp changes too. Hope you got some info at your doc's visit and hope the block helps.
Thanks for the info, my dr. said the sweating was from the medicine. But I am really not sure about that because I use to sweat the same way before I started the morphine. He didnt really answer about the scars, im not real sure how much he knows about RSD. Since this is a w/c case i really think he is hesitant to say to much about it.
I used to think that the sweating was related to the meds too. When I got the pump and it stopped, I still thought it was from the meds and I was just getting a lot less through the pump and I thought that was why it stopped, but now I've been thinking about it and the color and temp changes have gotten much better that it just makes sense that they've gotten better from the bupivicaine and the sweating, in my mind goes together with the temp and color changes.
Hi Cheryl and Sharon
It's been a while since I last posted. New Dr for RSD has me busy with different meds. Finally got a handle on some of the symptoms. Dr Michael Weinberger in NYC is a PM doctor highly recommended by the Cornell Presbyterian University Hospital Neurology Head for the treatment of CRPS.
I've been seeing him once a month since November. He had me titrate my dosage of Neurontin up to 3600 mgs a day seeing that I had no adverse affects from it and told him the 1800 mgs I was on helped but seemed to be not enough. So up I went (over a three week period). The burning got under control. Put it this way its bearable most of the time.
He also had me start Trizanadine (Zanaflex) for the stiffness and it puts you to sleep within 1 hr. Then he had me begin taking Mexilentine (Mexitil) which is an anti-arrithmic now sometimes used for joint and muscle pain.
I am also continuing with Vicodine for general arm/hand, leg/feet, back and neck (2 surgeries: cervical and lumbar) and headache pain. I don't take as much vicodine as I did several months ago. I used to take 3 - 6 a day! Thank God I was able to wean off them slowly over a 2 month period by taking 4 one day then 2, then 3, then 2 for a while til I changed to 3, then 2, then 2 to 1 over the 3 months. Nowadays I take 1 a day, occasionally I'll need a second one. But some days I don't need any at all! Maybe every 3 days I can skip. This is good because I know I am less dependent on the Vicodine because the Neurontin being so high really helps me! And the other meds are helping too.
I asked Dr. Weinberger what I should do for the deep bone pain I get during the day sometimes. He told me to see how it goes with the newest med (Mexilentine) which he said should help me feel better (and it does??) and then when I see him this month he'll talk to me about the bone pain which feels like a car just rammed into your leg or arm and makes you yell and sometimes cry and I still get those times during the day when I feel like someone is ripping my fingers or toes out or a hot poker is going thru my hand or foot or leg but it doesn't last that long. If it does I take a warm bath, pop a vicodine and then if I still have it I take the trizanidine which knocks me out!
Sorry to be this long winded. Just figured it might help if other RSD sufferers know of the treatment plan my specialist is having me try. He did suggest the antidepression route but I don't want to do that. I've had my years of that a long time ago and coming off can be very depressive! Ha Ha
Well I began all this to tell you that prior to my RSD I was going thru menopause and had the hot flasshes to the point of soaking the floor with sweat. The Neurontin has gotton rid of the sweats. Yes, I still get the "hot then cold" feeling mostly as the day starts winding down but not as bad since I upd the Neurontin.
The only reason I am awake at this time is because I did not take my trizanidine last night which would have put me to sleep. In fact as many of you know, insomnia is one of the symptoms of this monster. My neurosugeon had given me Valium to help me rest, but Dr. Weinberger said it would be better to use the Trizanidine for the stiffness and it would help me rest as well. He has been such a God-sent doctor! I pray you all can find some relief. Again I hope my story helps someone.
I'm really glad to hear the zanaflex works for you mollybrown, I have the horror story of the scar above my eye from zanaflex. It had dropped my blood pressure to 30/40 and I was passing out every time I stood up. Didn't help me to sleep either, I was waking up all thru the night (which I do normally) but when I needed to walk around to calm my leg I would just fall to the floor blacking out. Grrr. Wish it would have worked for me. Just a note to keep track of your blood pressure while on zanaflex, it's one of the not so fun sideeffects. - Jessica
Welcome back. My pain doc used to be at New York Hospital. Is that where your doc is? My ortho is across the street at The Hospital for Special Surgery. Just wanted to tell you we had something in common. I don't go to NYH anymore because my doc moved to CA to head the pm at Cedars Sinai so I found a doc who's on Long Island (closer to me ).
I also get scar color changes. My original site is on my lt ft plantar area. The scar will turn purple and when it does the pain is intense. It's a blue-purple color. I had a SCS inserted last May and now I am getting the same color on that scar. When that happens I get so hyper. Pain is up, hyperness is way up. I take a Xanax when this happens. Go to my happy place. Man that stuff just sends me to la-la land, but I'm not far from there anyway. I haven't had any of the black color. When I was first diagnoised with RSD my OMD told me my foot was reacting as if I had frostbite. I also get the sweats, which Neurontin has helped, the sweats were so intense I wanted to vomit. I changed pajamas 2-3 times per night. The color of my body would turn a bright red. I was at a dinner party (before dx) and I was flashing about every 5 minutes, someone told me I looked sexy so bright red. My husband laughed and I thought this has to be one of the most unsexy times I have ever had!!! he-he. Looking back its funny, but when it was happening I thought I was having intense menopause, nah, just lucky me had RSD.
Does anyone get the hypersensitivity? It has been a problem, along with the color change, since I became the recipient of RSD. I would love to talk to someone about that.